Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? See our Hepatitis Health Center to learn more about it.


Auto immune hepatitus
avatar
juneg5 posted:
I was diagnosed auto immune hepatitis last in May and put on Prednisone (awful) and then weaned onto azathioprine. My issue is, in September my hair started to fall out and still is. I am very worried and wonder if anyone else has had this problem. My hair is very thin now and I'm afraid that within the next month my scalp will be showing. Has anyone else had this problem? My doctor then put me on 50 mg and then had me alternate with 75mg. I was taking 75 everyday.
juneg5
Reply
 
avatar
An_254125 responded:
I was diagnosed also almost a year ago. Was put on very high doses of prednisone (of which I still take 5mg/day) and 100 mg of Immuran daily. I noticed about 2 months ago my hair started falling out in clumps. I thought it was the change in shampoo. Luckily I have extremely thick hair and could afford the hair loss, however it is alarming. About 6 months ago I started GROWING hair on my arms and face as well as my head. I hear prednisone could cause both issues.. Loss and growth. I didn't consider the immuran. Not much we can do about the drug side effects - the alternatives are worse.I am going to bring it up at my next visit with my specialist however, maybe there is another drug alternative. I wish you well, and hope you may soon be able to be one of the 10 percent that get off the drugs totally. Take care.


Helpful Tips

Grapefruit Juice-Simple
There has been a study at the Boston MA Hospital about pure and simple grapefruit juice. It WORKS!!!!! I have been on 3 txs including ... More
Was this Helpful?
13 of 26 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.